[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.159.202.12. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
June 1975

Fixed Drug Eruption Due to Penicillin

Arch Dermatol. 1975;111(6):791-792. doi:10.1001/archderm.1975.01630180119021
Abstract

To the Editor.—  A fixed drug eruption is a specific type of cutaneous reaction characterized by recurrences of circumscribed lesions at the same site. The drugs that most commonly cause this type of reaction are antipyrine, phenolphthalein, barbiturates, sulfonamides, dapsone, quinine and derivatives, tetracycline, oxyphenbutazone, and chlordiazepoxide.1We would like to report a case of a fixed drug eruption due to penicillin.

Report of a Case.—  A 44-year-old man had been seen at the Veterans Administration hospital in Dearborn, Mich, on March 17, 1972, because of cellulitis of the right foot. He was treated with penicillin and responded well to therapy. On March 18, 1972, he developed an erythematous eruption on his glans penis. This appeared after he was treated with penicillin for one day.He claimed that he had developed a similar lesion on his penis in November 1971, after being treated for asthmatic bronchitis with penicillin.A

First Page Preview View Large
First page PDF preview
First page PDF preview
×